Alert archive / Vermont / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Burlington, VT

June 25, 2013Addison County, Rutland County, Vermont

NWS Burlington, VT issued this flash flood warning at Jun 25, 2013, 4:56 PM EDT for Addison County, Rutland County, Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2013, 4:56 PM EDT (20:56 UTC)
Expired
Jun 25, 2013, 8:00 PM EDT
In force
3 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Addison County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 78 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WGUS51 KBTV 252056
FFWBTV
VTC001-021-260000-
/O.NEW.KBTV.FF.W.0009.130625T2056Z-130626T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
456 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN ADDISON COUNTY IN CENTRAL VERMONT...
  NORTHWESTERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 800 PM EDT.

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
  AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE
  DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...
  ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES. CITY STREETS WILL
  BECOME INUNDATED WITH RUSHING WATER AND WILL BECOME IMPASSABLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRANDON.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4370 7339 4379 7336 4382 7339 4385 7337
      4387 7338 4388 7337 4387 7296 4384 7297
      4383 7296 4383 7295 4369 7294

$$

KGM
1 follow-up statement
317 
WGUS71 KBTV 252314
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
714 PM EDT TUE JUN 25 2013

VTC001-021-252323-
/O.CAN.KBTV.FF.W.0009.000000T0000Z-130626T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADDISON VT-RUTLAND VT-
714 PM EDT TUE JUN 25 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
RUTLAND AND SOUTHWESTERN ADDISON COUNTIES...

WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.

LAT...LON 4370 7339 4379 7336 4382 7339 4385 7337
      4387 7338 4388 7337 4387 7296 4384 7297
      4383 7296 4383 7295 4369 7294

$$

KGM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 4:42 PM EDT, 14 minutes earlier.

Area forecast discussion, Jun 25, 4:42 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
442 PM EDT TUE JUN 25 2013

.SYNOPSIS...
THE WARM AND HUMID WEATHER PATTERN WILL CONTINUE ACROSS THE NORTH
COUNTRY THROUGH THIS WEEKEND...WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY. SOME SHOWERS AND THUNDERSTORMS THIS EVENING
WILL PRODUCE HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL. MORE
HEAVY RAINFALL IS POSSIBLE THURSDAY AFTERNOON AND THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 436 PM EDT TUESDAY...STRONG TO SEVERE THUNDERSTORMS OCCURRING
ACROSS FORECAST AREA THIS AFTERNOON...AND WILL CONTINUE INTO THE
EVENING HOURS. SEVERE THUNDERSTORM WATCH 361 REMAINS IN EFFECT FOR
OUR VERMONT COUNTIES TILL 11 PM. STRONGEST STORMS AND HEAVIEST
RAINFALL HAVE OCCURRED OVER NORTHERN ZONES. PLENTY OF INSTABILITY
REMAINS OCCUR CENTRAL/SOUTHERN ZONES...SO THREAT FOR STRONG TO
SEVERE STORMS WILL CONTINUE INTO THE EVENING...ALTHOUGH THREAT MAY
END BEFORE EXPIRATION TIME OF THE SEVERE THUNDERSTORM WATCH. MAIN
THREAT WITH THE STORMS CONTINUES TO BE DAMAGING WINDS...AND DUE TO
RECENT HEAVY RAINFALL ACROSS PARTS OF THE AREA...POTENTIAL FOR
FLASH FLOODING WILL NEED TO MONITORED CLOSELY AS WELL. WITH
PASSAGE OF WEAK SHORTWAVE TROUGH THIS EVENING AND LOSS OF DAYTIME
HEATING AND RESULTING INSTABILITY...LOOK FOR DECREASE IN COVERAGE
AND INTENSITY OF STORMS LATER THIS EVENING. A RENEWED CHANCE OF
SHOWERS TOWARDS MORNING HOWEVER WITH APPROACH OF NEXT SHORTWAVE
TROUGH FROM THE EASTERN GREAT LAKES. ANOTHER MILD AND MUGGY NIGHT
WITH LOWS MAINLY IN THE 60S...ALONG WITH SOME PATCHY FOG OVERNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 436 PM EDT TUESDAY...RATHER VIGOROUS SHORTWAVE IS PROGGED TO
MOVE EASTWARD ACROSS THE FORECAST AREA DURING THE DAY ON
WEDNESDAY...EXITING THE REGION BY EVENING. THREAT OF SHOWERS AND
STORMS FAIRLY HIGH ONCE AGAIN...WITH GREATEST CHANCES BEING FROM
MID MORNING THROUGH MID AFTERNOON. TIMING OF THE TROUGH PASSAGE NOT
ALL THAT SUPPORTIVE FOR SEVERE WEATHER...SO NO ENHANCED WORDING
INCLUDED AT THIS TIME. NOTICED THAT SPC HAS UPDATED DAY 2 OUTLOOK
AND INCLUDED US IN SLIGHT RISK HOWEVER...SO SITUATION WILL NEED TO
BE CLOSELY WATCHED. EXPECT ANY THUNDERSTORM ACTIVITY ON WEDNESDAY
WILL DIMINISH QUICKLY TOWARDS EVENING WITH THE LOSS OF DAYTIME
SURFACE HEATING. A MID LEVEL DRY SLOT MOVES ACROSS THE REGION LATE
WEDNESDAY INTO WEDNESDAY NIGHT...SO EXPECT A PERIOD OF DRY WEATHER
WEDNESDAY NIGHT. RAINY WEATHER THEN RETURNS ON THURSDAY DUE TO A
DIGGING UPPER TROUGH OVER THE GREAT LAKES. THIS UPPER TROUGH WILL
HELP TO PULL A LOT OF MOISTURE NORTHEAST INTO THE REGION THURSDAY
INTO THURSDAY NIGHT. PRECIPITABLE WATER VALUES CLIMB TO AROUND 2
INCHES THURSDAY AFTERNOON...SO THE MAIN THREAT WILL BE HEAVY
RAINFALL. IF LATER MODEL RUNS CONTINUE TO SHOW THIS TREND...THEN A
FLASH FLOOD WATCH MAY NEED TO BE ISSUED. HAVE PUT IN ENHANCED
WORDING IN THE FORECAST FOR THURSDAY AFTERNOON AND NIGHT FOR HEAVY
RAINFALL. TEMPS WILL CONTINUE TO BE ABOVE NORMAL...ESPECIALLY THE
MIN TEMPS DUE CLOUD COVER AND HIGH DEWPOINTS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 145 PM EDT TUESDAY...UNSETTLED WEATHER PATTERN PERSISTS
WITH THREATS OF SHOWERS AND THUNDERSTORMS EACH DAY AS WARM AND
HUMID CONDITIONS CONTINUE. UPPER LEVEL TROUGH CONTINUES TO DIG
SOUTHWARD ACROSS THE EASTERN HALF OF THE COUNTRY BECOMING A
CLOSED LOW AS A BERMUDA HIGH REMAINS IN PLACE TO THE EAST IN THE
ATLANTIC AND ANOTHER RIDGE OF HIGH PRESSURE OVER THE WRN HALF OF
THE USA STRENGTHENS. SEVERAL SHORTWAVES/PIECES OF ENERGY ROTATE
ABOUT THE AFOREMENTIONED TROUGH WITH CONTINUAL S-SW FLOW USHERING
IN WARM MOIST AIR. ECMWF SHOWS JET AT 250MB VARYING IN STRENGTH
BUT PERSISTENTLY KEEPING SW FLOW OVER THE AREA FOR THE ENTIRE
PERIOD. MODEL GUIDANCE CONTINUES TO SHOW PWATS OF 1-2
INCHES...WITH HIGHEST PWATS EXPECTED LATE SATURDAY INTO SUNDAY.
12Z GFS BACKS OFF ON PRECIP FOR SUNDAY INTO MONDAY...BRINGING A
DRY SLOT OVER THE AREA WITH POSITIVELY TILTING OF THE UPPER LEVEL
TROUGH. BUT PLENT LY OF VORTICITY CONTINUES TO AFFECT THE AREA
WITH PWATS REMAINING ABOVE AN INCH...SO WILL LEAN TOWARD HPC AND
00Z ECMWF GUIDANCE.

THE POTENTIAL FOR FLASH FLOODING AND MAIN STEM RIVER FLOODING
WILL NEED TO BE WATCHED VERY CLOSELY AS WE HEAD INTO THE
WEEKEND...GIVEN THE PROGGED SYNOPTIC PATTERN AND AVAILABLE
MOISTURE AND SATURATED ANTECEDENT CONDITIONS FROM SEVERAL DAYS OF
RAINFALL.

MAX TEMPS GENERALLY IN THE 70S TO L80S AND MIN TEMPS RANGE FROM
M50S TO M60S WITH MUGGY...STAGNANT AIR. FOG DEVELOPMENT POSSIBLE
EVERY NIGHT/EARLY MORNING WITH THE WARM MOIST AIR.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...VFR CONDITIONS AT ALL TAF SITES WILL SEE
MORE SCT SHOWERS AND THUNDERSTORMS PRODUCING IFR/LIFR...ESP THIS
AFTN AS ATMOSPHERE HAS ALREADY BEGUN TO DESTABILIZE. AVIATION
CHALLENGE WILL BE TIMING AND AREAL COVERAGE/INTENSITY OF
SHOWERS/STORMS TODAY. SHRA/TSRA HAVE DEVELOPED OVER NRN NY AND SW
ONTARIO MOVING EASTWARD...WITH KMSS/KSLK/KPBG/KBTV ALREADY SEEING
TCU...DSNT LGT AND VCTS. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING LOCALIZED GUSTY WINDS...BRIEF HEAVY DOWN
POURS...FREQUENT LIGHTNING...AND ASSOCIATED BRIEF PERIOD OF
IFR/LIFR CONDITIONS. IN ADDITION...LOCALIZED AREAS OF WIND SHEAR
WILL BE POSSIBLE IN AND NEAR THUNDERSTORM ACTIVITY
TODAY...ESPECIALLY AS SEVERAL OUTFLOW BOUNDARIES DEVELOP. THE
OVERALL AREAL COVERAGE/INTENSITY OF SHOWERS/STORMS WILL WEAKEN
AFT 00Z WED...WITH SOME FOG/BR DEVELOPMENT POSSIBLE AFT...06Z WED
IFR/LIFR AT KMPV/KSLK....06Z-08Z MVFR AT KBTV/KPBG/KMSS. FLOW
LOOKS TO BE WEAKER THAN LAST NIGHT SO THERES MORE CONFIDENCE IN
BR/FG DEVELOPMENT. ALL TAF SITE WILL IMPROVE TO VFR BY LATE
MORNING BEFORE MORE SHOWERS/STORMS DEVELOP EARLY MONDAY
AFTERNOON.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...UNSETTLE PATTERN CONTINUES
AS THE DEVELOPMENT OF A DEEP TROF ACROSS THE EASTERN CONUS WILL
PRODUCE NUMEROUS ROUNDS OF SHOWERS/STORMS...EACH
AFTN/EVENING...WITH OCCASIONAL MVFR/IFR CONDITIONS POSSIBLE IN
THE HEAVIER STORMS. OVERNIGHT/EARLY MORNING FOG/BR WITH MVFR/IFR
WILL BE POSSIBLE MAINLY AT KMPV/KSLK...ESPECIALLY IF RAIN OCCURS
THE PREVIOUS AFTN. IN ADDITION...SOME GUSTY SOUTH TO SOUTHEAST
WINDS WILL BE POSSIBLE...ESPECIALLY AT RUTLAND ON FRIDAY
AFTN...WITH LOCALIZED AREAS OF WIND SHEAR AND TURBULENCE
POSSIBLE.

&&

.HYDROLOGY...
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING
WILL PRODUCE LOCALIZED VERY HEAVY RAINFALL AND THE POTENTIAL FOR
ISOLATED FLASH FLOODING. IN ADDITION...SOME MINOR URBAN POOR
DRAINAGE FLOODING WILL BE POSSIBLE...ALONG WITH PONDING OF WATER
IN LOW LYING AREAS AND SHARP RISES ON SMALLER STREAMS AND RIVERS.

ADDITIONAL HEAVY RAINFALL IS LIKELY FOR THURSDAY INTO THE
WEEKEND...WITH THE INCREASED THREAT FOR FLOODING. STILL SOME
UNCERTAINTY ON THE EXACT TIMING...PLACEMENT AND AMOUNT OF
RAINFALL...BUT CURRENT FORECASTS SUGGEST AN ADDITIONAL 1 TO 3
INCHES IS LIKELY BY SATURDAY ACROSS MOST OF THE NORTH COUNTRY.
THIS WILL CAUSE SIGNIFICANT RISES ON LOCAL WATERWAYS...WITH SOME
FLOODING POSSIBLE. PLEASE STAY TUNED FOR LATER STATEMENTS AND
FORECASTS ON THIS DEVELOPING WEATHER SITUATION.

&&

.EQUIPMENT...
AS OF 133 PM EDT MONDAY...THE AUTOMATED WEATHER OBSERVING SYSTEM
(AWOS) AT THE RUTLAND-SOUTHERN VERMONT REGIONAL AIRPORT (KRUT)
HAS NOT SENT OUT A METAR OBSERVATION SINCE 0155Z/MONDAY. THE FAA AOCC
WHICH HAS MAINTENANCE RESPONSIBILITY FOR THIS SITE HAS OPENED UP
A TROUBLE TICKET FOR THIS SITE...AND CREWS ARE CURRENTLY WORKING
ON IT. THERE IS NO ESTIMATION AT THIS TIME AS TO WHEN THIS
PROBLEM WILL BE FIXED.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...RJS
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...KGM/TABER
AVIATION...KGM/TABER
HYDROLOGY...
EQUIPMENT...
Hazardous weather outlook, Jun 25, 3:37 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
337 AM EDT TUE JUN 25 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-260745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
337 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS
NORTHERN NEW YORK THIS MORNING...AND INCREASE IN AREAL COVERAGE
AND INTENSITY BY NOON TODAY. SOME STORMS ARE EXPECTED TO BECOME
STRONG TO SEVERE BY EARLY THIS AFTERNOON AS THEY INTERACT WITH
SURFACE HEATING AND INSTABILITY ACROSS THE NORTH COUNTRY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE LOCALIZED STRONG AND
DAMAGING WIND GUSTS AND HAIL UP TO ONE INCH IN DIAMETER ASSOCIATED
WITH THESE MULTIPLE STORMS. IN ADDITION...LOCALIZED VERY HEAVY
RAINFALL IS LIKELY...WHICH MAY CAUSE ISOLATED FLASH FLOODING AND
MINOR POOR DRAINAGE FLOODING IN URBAN AREAS. THE THUNDERSTORMS
SHOULD WEAKEN BY SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT FOR ADDITIONAL HEAVY RAINFALL ASSOCIATED WITH SHOWERS
AND THUNDERSTORMS IS LIKELY WEDNESDAY THROUGH SATURDAY. GIVEN THE
RECENT RAINFALL AND SATURATED SOILS...THE POTENTIAL FOR FLASH
FLOODING IS POSSIBLE ON THURSDAY AND FRIDAY. IN ADDITION...SHARP
RISES ON LOCAL STREAMS AND RIVERS ARE LIKELY...WITH THE POTENTIAL
FOR SOME MINOR MAIN STEM FLOODING. A FLASH FLOOD WATCH MAYBE
NEEDED FOR LATER THIS WEEK.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 25, 4:24 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
424 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND DMG     SOUTH HERO              44.65N  73.30W
06/25/2013                   GRAND ISLE         VT   BROADCAST MEDIA

            POWERLINES DOWN

&&

EVENT NUMBER BTV1300168

JN
Special weather statement, Jun 25, 4:31 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
431 PM EDT TUE JUN 25 2013

VTZ009-011-012-018-019-252230-
EASTERN ADDISON VT-EASTERN RUTLAND VT-WESTERN ADDISON VT-
WESTERN RUTLAND VT-WINDSOR VT-
431 PM EDT TUE JUN 25 2013

...HEAVY RAINFALL WILL CONTINUE TO MOVE THROUGH NORTHERN
RUTLAND...NORTHWESTERN WINDSOR AND SOUTHERN ADDISON COUNTIES...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS
NORTHERN RUTLAND...NORTHERN WINDSOR AND SOUTHERN ADDISON COUNTIES.
OVER ONE AND A HALF INCHES OF RAIN HAS ALREADY FALLEN ACROSS
PORTIONS OF THE AREA.

VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BRANDON...BRANBURY STATE PARK...FOREST DALE...FLORENCE...GOSHEN...
PITTSFORD...WEST RUTLAND...HOLDEN...CENTER RUTLAND...CHITTENDEN...
RUTLAND...EAST PITTSFORD...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM TUESDAY
EVENING FOR VERMONT.

LAT...LON 4361 7331 4362 7332 4361 7338 4361 7341
      4370 7341 4376 7336 4379 7336 4382 7339
      4387 7337 4392 7340 4390 7266 4387 7256
      4356 7253

KGM
Special weather statement, Jun 25, 4:31 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
431 PM EDT TUE JUN 25 2013

VTZ003-004-007-252130-
CALEDONIA VT-ESSEX VT-ORLEANS VT-
431 PM EDT TUE JUN 25 2013

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EAST CENTRAL
ORLEANS...NORTHEASTERN CALEDONIA AND SOUTHERN ESSEX COUNTIES...

AT 424 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WEST
BURKE TO WEST WATERFORD...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EAST HAVEN...BRIGHTON STATE PARK...EAST BRIGHTON...NORTH CONCORD...
FERDINAND...MILES POND...GRANBY...EAST CONCORD...GILMAN...
LUNENBURG...SOUTH LUNENBURG...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM TUESDAY
EVENING FOR VERMONT.

LAT...LON 4456 7156 4456 7159 4454 7157 4450 7157
      4441 7169 4439 7179 4435 7181 4433 7187
      4434 7190 4433 7199 4483 7200 4483 7155
      4479 7156 4475 7162 4459 7153

LOCONTO
Local storm report, Jun 25, 4:35 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
435 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     FLASH FLOOD      DANNEMORA               44.72N  73.72W
06/25/2013                   CLINTON            NY   PUBLIC

            PORTIONS OF HUGH HERRON AND NASHVILLE ROADS WASHED OUT

&&

EVENT NUMBER BTV1300169

JN
Special weather statement, Jun 25, 4:43 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
443 PM EDT TUE JUN 25 2013

VTZ011-012-019-252145-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT-
443 PM EDT TUE JUN 25 2013

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH SOUTHERN RUTLAND
AND SOUTHERN WINDSOR COUNTIES...

AT 436 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ARGYLE NEW YORK TO 9 MILES SOUTHWEST OF SANDGATE NEW YORK...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WEST PAWLET...NORTH PAWLET...WELLS...TINMOUTH...MIDDLETOWN SPRINGS...
WALLINGFORD...CLARENDON...CUTTINGSVILLE...NORTH SHREWSBURY...
LUDLOW...CHESTER...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM TUESDAY
EVENING FOR VERMONT.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

LAT...LON 4325 7281 4330 7284 4329 7299 4330 7303
      4330 7321 4332 7326 4356 7326 4358 7330
      4359 7329 4362 7276 4352 7240 4328 7240
      4323 7244 4322 7270

LOCONTO
Special weather statement, Jun 25, 4:47 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
447 PM EDT TUE JUN 25 2013

VTZ002-005-006-008-017-252245-
EASTERN CHITTENDEN VT-LAMOILLE VT-WASHINGTON VT-WESTERN CHITTENDEN
VT-
WESTERN FRANKLIN VT-
447 PM EDT TUE JUN 25 2013

...HEAVY RAINFALL WILL CAUSE PONDING ON ROADS AND POOR DRAINAGE
AREAS THROUGH EASTERN CHITTENDEN...NORTHWESTERN WASHINGTON...SOUTH
CENTRAL FRANKLIN AND SOUTHWESTERN LAMOILLE COUNTIES...

AT 440 PM EDT...HEAVY RAIN HAS FALLEN ACROSS
WILLISTON...RICHMOND...JERICHO...CAUSING PONDING WATER ON ROADWAYS
AND POOR DRAINAGE AREAS AS WELL AS RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTH WILLISTON...EXIT 12 I89...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM TUESDAY
EVENING FOR VERMONT.

LAT...LON 4469 7295 4464 7292 4466 7289 4469 7287
      4468 7282 4455 7270 4432 7280 4435 7317
      4469 7312

KGM

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:11 PM EDTSpecial Weather StatementBTVChittenden, Grand Isle64 min
Jun 24, 8:57 PM EDTSpecial Weather StatementBTVChittenden, Lamoille, Washington63 min
Jun 24, 9:40 PM EDTSpecial Weather StatementBTVAddison, Orange, Washington65 min
Jun 25, 1:56 PM EDTSpecial Weather StatementBTVFranklin, Grand Isle64 min
Jun 25, 2:53 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Franklin, Lamoille, Washington67 min
Jun 25, 3:05 PM EDTSpecial Weather StatementBTVEssex25 min
Jun 25, 3:23 PM EDTSpecial Weather StatementBTVOrange, Rutland67 min
Jun 25, 3:47 PM EDTSpecial Weather StatementBTVCaledonia, Orange, Washington58 min
Jun 25, 4:31 PM EDTSpecial Weather StatementBTVEssex59 min
Jun 25, 4:43 PM EDTSpecial Weather StatementBTVWindsor62 min
Jun 25, 4:47 PM EDTSpecial Weather StatementBTVChittenden118 min
Jun 25, 5:26 PM EDTSpecial Weather StatementBTVCaledonia49 min
Jun 25, 6:24 PM EDTSpecial Weather StatementBTVWindsor51 min
Jun 25, 6:45 PM EDTSpecial Weather StatementBTVChittenden60 min
Jun 25, 7:50 PM EDTSpecial Weather StatementBTVChittenden3 hr

Nearby

Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.